Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Ergodic theorems of weak mixing type


Authors: Lee K. Jones and Michael Lin
Journal: Proc. Amer. Math. Soc. 57 (1976), 50-52
MSC: Primary 47A35
DOI: https://doi.org/10.1090/S0002-9939-1976-0405134-X
MathSciNet review: 0405134
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a linear contraction $ T$ on a Banach space $ X$ and $ x \in X$, the convergence

$\displaystyle \forall {x^ \ast } \in {X^ \ast }{N^{ - 1}}\sum\limits_{i = 1}^N {\vert\langle {x^ \ast },{T^i}x\rangle \vert} \xrightarrow[{N \to \infty }]{}0$

is shown to be equivalent to the convergence

$\displaystyle \mathop {\sup }\limits_{\vert\vert{x^ \ast }\vert\vert \leqslant ... ...sum\limits_{j = 1}^N {\vert\langle {x^ \ast },{T^{{k_j}}}x\rangle \vert \to 0} $

for every subsequence with $ {k_j}/j$ bounded. A sufficient condition is that, for some $ \{ {n_i}\} ,{T^{{n_i}}}x \to 0$ weakly.

References [Enhancements On Off] (What's this?)

  • [1] S. R. Foguel, Ergodic theory of Markov processes, Van Nostrand Math. Studies, no. 21, Van Nostrand Reinhold, New York, 1969. MR 41 #6299. MR 0261686 (41:6299)
  • [2] L. K. Jones, A mean ergodic theorem for weakly mixing operators, Advances in Math. 7(1971), 211-216. MR 44 #2908. MR 0285690 (44:2908)
  • [3] -, A generalization of the mean ergodic theorem in Banach spaces, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 27 (1973), 105-107. MR 0365181 (51:1434)
  • [4] S. Kakutani and W. Parry, Infinite measure preserving transformations with ``mixing", Bull. Amer. Math. Soc. 69 (1963), 752-756. MR 27 #3776. MR 0153815 (27:3776)
  • [5] U. Krengel and L. Sucheston, On mixing in infinite measure spaces, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 13 (1969), 150-164. MR 40 #7424. MR 0254215 (40:7424)
  • [6] R. Nagel, Ergodic and mixing properties of linear operators, Proc. Roy. Irish Acad. Sect. A 74 (1974), 245-261. MR 0390805 (52:11628)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A35

Retrieve articles in all journals with MSC: 47A35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0405134-X
Keywords: Ergodic theorems, weak mixing
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society